Alert archive / Colorado / Flash Flood Warnings in 2022
Flash Flood Warning 66, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Aug 6, 2022, 6:05 PM MDT for Bent County, Crowley County, Otero County, Colorado. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2022, 6:05 PM MDT (00:05 UTC)
- Expired
- Aug 6, 2022, 9:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Bent County, CO, Crowley County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 68 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 6:35 PM MDT | FLASH FLOOD | 1 W La Junta, CO | UNDERPASS FLOODED. |
| Aug 6, 6:45 PM MDT | FLASH FLOOD | 1 Nw Swink, CO | FLOODING OVER HIGHWAY 50 IN SPOTS BETWEEN REYNOLDS AVE AND CR 24. |
| Aug 6, 8:39 PM MDT | FLASH FLOOD | 4 W Las Animas, CO | CDOT REPORTS FLOODING ON HIGHWAY 50 BETWEEN COUNTY ROAD 5.5 AND COUNTY ROAD 6.25 (APPROXIMATELY 1 WEST OF LAS ANIMAS AREA). |
| Aug 6, 8:39 PM MDT | FLASH FLOOD | 4 W Las Animas, CO | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 4 W LAS ANIMAS. CDOT REPORTS FLOODING ON HIGHWAY 50 NEAR MILE MARKER 394 (BETWEEN COUNTY ROAD 5.5 AND COUNTY ROAD 6.25). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.1 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 427 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 3080 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
532
WGUS55 KPUB 070005
FFWPUB
COC011-025-089-070330-
/O.NEW.KPUB.FF.W.0066.220807T0005Z-220807T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
605 PM MDT Sat Aug 6 2022
The National Weather Service in Pueblo has issued a
* Flash Flood Warning for...
West Central Bent County in southeastern Colorado...
Southeastern Crowley County in southeastern Colorado...
Northeastern Otero County in southeastern Colorado...
* Until 930 PM MDT.
* At 605 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
La Junta, North La Junta, Rocky Ford, Las Animas, Swink and Cheraw.
This is includes highway 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3811 10377 3812 10375 3814 10372 3821 10358
3810 10322 3784 10331 3785 10340 3792 10371
3806 10387
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MW2 follow-up statements
908
WGUS75 KPUB 070201
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
801 PM MDT Sat Aug 6 2022
COC011-025-089-070330-
/O.CON.KPUB.FF.W.0066.000000T0000Z-220807T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bent CO-Crowley CO-Otero CO-
801 PM MDT Sat Aug 6 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MDT THIS
EVENING FOR WEST CENTRAL BENT, SOUTHEASTERN CROWLEY AND NORTHEASTERN
OTERO COUNTIES...
At 801 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain have moves away from the warned area. However, Flash flooding
continues across the area.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Law enforcement reported water running over Highway 50
near Swink, with other reports of flooded underpasses in
La Junta.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
La Junta, North La Junta, Rocky Ford, Las Animas, Swink and Cheraw.
This includes the following streams and drainages...
Anderson Arroyo, Adobe Creek, Robinson Arroyo, Alkali Arroyo,
Crooked Arroyo, Horse Creek, Purgatoire River, Tarbox Arroyo,
Timpas Creek, Vandiver Arroyo, East Fork King Arroyo, King Arroyo,
Arkansas River and Benton Arroyo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3811 10377 3812 10375 3814 10372 3821 10358
3810 10322 3784 10331 3785 10340 3792 10371
3806 10387
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MW370
WGUS75 KPUB 070328
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
928 PM MDT Sat Aug 6 2022
COC011-025-089-070338-
/O.EXP.KPUB.FF.W.0066.000000T0000Z-220807T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bent CO-Crowley CO-Otero CO-
928 PM MDT Sat Aug 6 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 930 PM MDT THIS EVENING FOR
WEST CENTRAL BENT, SOUTHEASTERN CROWLEY AND NORTHEASTERN OTERO
COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3811 10377 3812 10375 3814 10372 3821 10358
3810 10322 3784 10331 3785 10340 3792 10371
3806 10387
$$
MWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 2:55 PM MDT, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 6, 2:55 PM MDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 255 PM MDT Sat Aug 6 2022 .SHORT TERM...(This evening through Sunday) Issued at 249 PM MDT Sat Aug 6 2022 Key Messages: 1. Flash Flood risk increases for the southeast mountains and adjacent plains on Sunday Southwest flow and continued monsoonal tap has generated another round of thunderstorms across the southeast mountains and adjacent plains. With a more eastward shift of the moisture plume aloft, this will lead to a better chance for thunderstorms across the plains this evening as they develop along a weak convergent boundary/trough axis across southern portions of the southeast plains. Heavy rainfall will be the primary risk with all thunderstorms today, however some pooling of higher dew points to the north of the Arkansas River valley and east of the I-25 corridor could lead to some strong to marginally severe thunderstorms across northern portions of the southeast plains through this evening where CAMS suggest thunderstorms may congeal into a thunderstorm cluster. Downdraft CAPE is running over 1000 J/kg so gusty wind risk up to 60 mph will be the primary concern along with heavy rainfall...however can't rule out some marginally severe hail as well, particularly across northern Kiowa county later where CAMS suggest mean CAPE could be nearing 2000 J/kg. Thunderstorms should diminish over the mountains by 8 PM and by 10 PM across the far eastern plains. Well defined upper trough across UT will be clipping through northern CO on Sunday, and this coupled with an advancing cold front, upslope flow and a good moisture influx behind it will lead to a widespread thunderstorms in the afternoon and evening for the southeast mountains and adjacent plains. CAPE increases to 1000 to up to 2000+ J/kg if low level dew points in the lower to mid 60s arrive in time behind the front as Nam12 suggests. There are still some discrepancies among the models with GFS suggesting a slower frontal timing and thus drier surface dew points through the afternoon with stronger influx occuring in the evening. Either way, signals point to a high end risk for flash flooding on burn scars giving the presence of multiple triggers from the upper level trough to the upslope flow and frontal boundary. Have had to warm up grids slightly given later timing to the front and precipitable waters over 1 inch feeding into the southeast mountains and plains. Will be issuing Flash Flood Watches with the afternoon package and have confined them to the southeast mountains and adjacent plains for now. As details on timing of the front and moisture advection behind it become more clear, it is possible that expansions to the east may be necessary. -KT .LONG TERM...(Sunday night through Saturday) Issued at 249 PM MDT Sat Aug 6 2022 Key Messages: 1) Widespread precipitation continues through Monday. 2) Gradual warming and drying trend by midweek. Sunday Night-Monday... The shortwave energy moving over the region will linger Sunday night into Monday , meaning widespread precipitation is expected to stick around through a good portion of the overnight, potentially lingering into early Monday morning. Precipitation will likely wane Monday morning, but may not dissipate completely, with showers and thunderstorms ramping up again after midday, spreading across the higher terrain, southern I-25 corridor, and potentially the SE plains. Given the potential impact ceiling for Sunday, Monday could be another flash flooding day, especially over areas that see impacts on Sunday. Precipitation is expected to decrease Monday evening. High temperatures will also cool slightly again, sitting in the high-70s to mid-80s over most of the area. Tuesday Onwards... The upper-level high will build back into the region starting on Tuesday. This will decrease (but not eliminate) daily convection across the higher terrain and increase high temperatures back towards seasonal averages. Afternoon precipitation coverage across the mountains will be isolated to scattered, and the higher risk areas will still need to be watched for flash flooding potential. Meanwhile, the plains will return to staying mostly dry. The upper high will shift to the east and then south through the rest of the week, and additional moisture will begin to advect into the area after Thursday, which will serve to begin increasing precipitation coverage again, likely spreading onto the eastern plains starting on Friday. High temperatures will warm slightly each day, hitting the mid-upper 90s over the eastern plains by Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 249 PM MDT Sat Aug 6 2022 Winds will be primarily influenced by thunderstorm outflows through the evening at all three terminals with KALS and KCOS most likely to see VCTS through 00Z. Gusts up to 35 kts will be possible from these. Thunderstorms should shift east of the terminals after 00z at KALS and by 01-02z at KCOS and KPUB with winds decreasing through the evening. Variable VFR cloudiness will persist overnight. A cold front will bring northerly winds into KCOS around 15z and into KPUB by 17z with winds shifting around from the east during the afternoon. Another round of showers and thunderstorms will develop over the mountains around noon and push off into the adjacent plains after 2 PM. All three terminals will have a good chance for TSRA with heavy rainfall causing MVFR Cigs/Vis along with gusty outflow winds up to 50 mph. KCOS will have the best chance for TSRA into the evening and will likely need a prevailing group to capture this with future updates. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... Flood Watch from Sunday afternoon through Sunday evening for COZ072>080-083-087. Flood Watch from Sunday afternoon through Sunday evening for COZ081-082-084>086-088. && SHORT TERM...KT LONG TERM...GARBEROGLIO AVIATION...KT
Hazardous weather outlook, Aug 6, 11:00 AM MDT, 7 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1100 AM MDT Sat Aug 6 2022 COZ058>089-093>099-071700- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1100 AM MDT Sat Aug 6 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Showers and thunderstorms will be possible over the entire region today. The best chance of storms will once again be over the mountains, with the southern Sangre De Cristos seeing the best chance of storms. All of the plains will also see a chance of storms, with the greatest coverage of storms across Las Animas and Baca counties as a stalled weak front will be located over this region. A thunderstorms or two is expected to roll across the I-25 corridor region later this afternoon and evening. Localized heavy rain will be possible with the stronger storms, and once again flash flooding could occur, especially in areas which received heavy rain over the last few days, and across the burn scar regions. Gusty outflow winds up to 50 to 60 mph will be possible with a few of the stronger storms across the southeast plains this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday Increased shower and thunderstorm activity is expected Sunday and Monday. Rain, heavy at times, is possible both days, though Sunday looks like the day with the greatest widespread flooding threat. Flash flooding over area burn scars, urban corridors, and saturated soils may occur. Less convective activity is expected for midweek. Scattered thunderstorms are forecast Tuesday through Thursday over the higher terrain, with more isolated storm activity along the I-25 Corridor. Thunderstorms will be on the increase once again by Friday across the higher terrain and I-25 Corridor. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 31/GARBEROGLIO
In the hours before
Special weather statement, Aug 6, 4:49 PM MDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
449 PM MDT Sat Aug 6 2022
COZ076-077-062330-
Western/Central Fremont County Below 8500 Ft CO-
Northwestern Fremont County Above 8500Ft CO-
449 PM MDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of central Fremont
County through 530 PM MDT...
At 447 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorm centered 8 miles northeast of Texas Creek, or 20 miles
northeast of Hayden Pass Burn Scar, moving northeast at 5 mph.
HAZARD...Winds in excess of 40 mph and locally heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rain may cause rock or mud slides
on highway 50 during the heavier rainfall.
This storm will remain over mainly rural areas of central Fremont
County between Texas Creek and Royal Gorge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3837 10545 3839 10556 3867 10553 3862 10532
TIME...MOT...LOC 2247Z 218DEG 4KT 3849 10548
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KTSpecial weather statement, Aug 6, 4:54 PM MDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
454 PM MDT Sat Aug 6 2022
COZ085-086-089-093-095-062345-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-Western Kiowa County CO-
La Junta Vicinity/Otero County CO-
454 PM MDT Sat Aug 6 2022
...A cluster of strong thunderstorms will impact portions of
northwestern Otero, southeastern El Paso, western Kiowa, Crowley and
northeastern Pueblo Counties through 545 PM MDT...
At 454 PM MDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from 12 miles
northeast of Boone to near Crowley to 10 miles southwest of Wild
Horse Point. Movement was northeast at 10 mph.
HAZARD...Landspouts, wind gusts of 50 to 55 mph, and penny size
hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Rocky Ford, Fowler, Ordway, Manzanola, Olney Springs, Boone, Sugar
City, Crowley and Pueblo Depot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3861 10405 3852 10405 3852 10347 3792 10380
3801 10411 3832 10433 3862 10408
TIME...MOT...LOC 2254Z 207DEG 9KT 3838 10408 3827 10390 3845 10363
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
mwSpecial weather statement, Aug 6, 4:56 PM MDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
456 PM MDT Sat Aug 6 2022
COZ071-072-074-075-087-062330-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern San Luis Valley CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
456 PM MDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of south central
Huerfano and northeastern Costilla Counties through 530 PM MDT...
At 452 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cuchara, or 8 miles southwest of Indian Creek just off the edge of
the Spring Burn Scar. This storm was drifting slowly northeast at 5
mph.
HAZARD...Winds in excess of 40 mph and heavy rainfall rates of up to
2 inches per hour.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rain may cause localized flooding
of roads, creeks, streams and drainages. If the storm
remains strong as it enters the Spring Burn Scar, Flash
Flooding will be possible.
Locations impacted include...
Open country centered 10 miles southeast of Fort Garland, and Spring
Burn Scar south of Highway 160 in Costilla county.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3727 10518 3736 10536 3755 10526 3745 10500
TIME...MOT...LOC 2252Z 217DEG 3KT 3737 10523
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KTSpecial weather statement, Aug 6, 5:03 PM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Pueblo CO
503 PM MDT Sat Aug 6 2022
COZ084-062330-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
503 PM MDT Sat Aug 6 2022
...Strong thunderstorms will impact portions of northeastern El Paso
County through 530 PM MDT...
At 502 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Black Forest to near Calhan to near Simla.
Movement was northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph, penny size hail and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Calhan, Ramah and Peyton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3902 10406 3901 10433 3905 10479 3913 10473
3913 10405
TIME...MOT...LOC 2302Z 221DEG 15KT 3910 10466 3909 10430 3908 10407
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
mwSpecial weather statement, Aug 6, 5:21 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Pueblo CO
521 PM MDT Sat Aug 6 2022
COZ086-088-089-093-094-097-070000-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Las Animas Vicinity/Bent County CO-Crowley County CO-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
521 PM MDT Sat Aug 6 2022
...A cluster of strong thunderstorms will impact portions of Otero,
northeastern Las Animas, south central Crowley, southeastern Pueblo
and southwestern Bent Counties through 600 PM MDT...
At 521 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles north of Delhi to 10 miles southeast
of Timpas to near Higbee. Movement was north at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph, penny size hail and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
La Junta, North La Junta, Rocky Ford, Swink, Manzanola, Higbee and
Timpas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3815 10390 3806 10353 3807 10327 3757 10334
3762 10370 3775 10411
TIME...MOT...LOC 2321Z 187DEG 17KT 3783 10404 3771 10365 3772 10339
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
mwSpecial weather statement, Aug 6, 5:51 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Pueblo CO
551 PM MDT Sat Aug 6 2022
COZ084-085-070045-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
551 PM MDT Sat Aug 6 2022
...Strong thunderstorms will impact portions of southeastern El Paso
County through 645 PM MDT...
At 550 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms developing along a line extending from near Kutch to
near Truckton to 7 miles south of Schriever AFB. Movement was
southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph, penny size hail and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Schriever AFB, Yoder, Truckton, Ellicott and Rush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3864 10405 3862 10459 3879 10464 3885 10435
3890 10406
TIME...MOT...LOC 2350Z 302DEG 11KT 3889 10398 3876 10426 3870 10457
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
mwThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:27 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa | 78 min |
| Aug 6, 6:41 PM MDT | Flash Flood Warning | PUB | El Paso | 2 hr |
| Aug 6, 7:15 PM MDT | Special Weather Statement | PUB | Kiowa | 45 min |
| Aug 6, 7:40 PM MDT | Special Weather Statement | PUB | Kiowa | 35 min |
| Aug 7, 12:54 PM MDT | Special Weather Statement | PUB | Las Animas | 51 min |
| Aug 7, 1:34 PM MDT | Special Weather Statement | PUB | Crowley | 26 min |
| Aug 7, 1:36 PM MDT | Special Weather Statement | PUB | Baca | 54 min |
| Aug 7, 2:02 PM MDT | Tornado Warning | PUB | Crowley | 38 min |
| Aug 7, 2:32 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 3 hr |
| Aug 7, 2:37 PM MDT | Special Weather Statement | PUB | Las Animas | 38 min |
| Aug 7, 2:39 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa, Otero | 51 min |
| Aug 7, 3:12 PM MDT | Flash Flood Warning | PUB | Chaffee | 3 hr |
| Aug 7, 3:17 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 73 min |
| Aug 7, 3:32 PM MDT | Special Weather Statement | PUB | Prowers | 58 min |
| Aug 7, 3:44 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 61 min |
| Aug 7, 3:48 PM MDT | Special Weather Statement | PUB | Las Animas | 57 min |
| Aug 7, 4:24 PM MDT | Tornado Warning | PUB | Bent, Prowers | 30 min |
| Aug 7, 4:33 PM MDT | Tornado Warning | PUB | Bent, Prowers | 42 min |
| Aug 7, 4:48 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 45 min |
| Aug 7, 4:51 PM MDT | Special Weather Statement | PUB | Bent, Las Animas | 54 min |
| Aug 7, 4:56 PM MDT | Flash Flood Warning | PUB | Huerfano, Las Animas | 3 hr |
| Aug 7, 5:16 PM MDT | Special Weather Statement | PUB | Bent | 59 min |
| Aug 7, 5:21 PM MDT | Flash Flood Warning | PUB | Fremont | 2 hr |
| Aug 7, 5:26 PM MDT | Special Weather Statement | PUB | Saguache | 34 min |
| Aug 7, 5:45 PM MDT | Flash Flood Warning | PUB | Bent, Prowers | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.